Alert archive / Georgia / River Flood Warnings in 2025

River Flood Warning 90, NWS Atlanta, GA

April 7, 2025Gilmer County, Georgia

NWS Atlanta, GA issued this river flood warning at Apr 7, 2025, 6:16 AM EDT for Gilmer County, Georgia. It took effect at Apr 7, 2025, 8:15 AM EDT. It was in force for 8 hr.

The area

The outline as issued.

The facts

Issued
Apr 7, 2025, 6:16 AM EDT (10:16 UTC)
In effect from
Apr 7, 2025, 8:15 AM EDT
Expired
Apr 7, 2025, 4:23 PM EDT
In force
8 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

County Gilmer County, GA

The radar

The Northeast Alabama radar (KHTX), 145 km from the middle of the area, began a volume at 10:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Coosawattee River near Ellijay (ELIG1). The gauge peaked at 9.79 ft at Apr 7, 2025, 10:00 AM EDT.

actionminormoderatemajor51004/0704/08
Action stage
6 ft
Minor stage
8 ft
Moderate stage
10 ft
Major stage
11 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02380500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

527 
WGUS42 KFFC 071016
FLWFFC

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
616 AM EDT Mon Apr 7 2025

...The National Weather Service in Peachtree City GA has issued a 
Flood Warning for the following rivers in Georgia...

  Coosawattee River near Ellijay affecting Gilmer County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

&&

GAC123-072200-
/O.NEW.KFFC.FL.W.0090.250407T1215Z-250407T2200Z/
/ELIG1.1.ER.250407T1215Z.250407T1400Z.250407T1540Z.UU/
616 AM EDT Mon Apr 7 2025

...FLOOD WARNING IN EFFECT UNTIL THIS EVENING...

* WHAT...Minor flooding is forecast.

* WHERE...Coosawattee River near Ellijay.

* WHEN...Until this evening.

* IMPACTS...At 8 feet, Flood Stage is reached and minor flooding 
  begins upstream and downstream from the gage off Legion Road. Some 
  flooding will begin in low spots along the walking trail of the 
  Harold Hefner River Park and in the parking lot of the American 
  Legion Post 82 on Legion Road.

* ADDITIONAL DETAILS...
  - At 5:45 AM EDT Monday the stage was 6.6 feet and rising.
  - Forecast...The river is expected to rise above flood stage
    this morning to a crest of 8.4 feet late this morning. It
    will then fall below flood stage late this morning.
  - Flood stage is 8 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3469 8457 3470 8452 3472 8449 3471 8446
      3465 8448 3464 8457


$$
2 follow-up statements
071 
WGUS42 KFFC 071417
FLWFFC

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
1017 AM EDT Mon Apr 7 2025

...Forecast flooding changed from Minor to Moderate severity and 
increased in duration for the following rivers in Georgia...

  Coosawattee River near Ellijay affecting Gilmer County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

&&

GAC123-080115-
/O.EXT.KFFC.FL.W.0090.000000T0000Z-250408T0106Z/
/ELIG1.2.ER.250407T1105Z.250407T1500Z.250407T1906Z.UU/
1017 AM EDT Mon Apr 7 2025

...FLOOD WARNING NOW IN EFFECT UNTIL THIS EVENING...

* WHAT...Minor flooding is occurring and moderate flooding is 
  forecast.

* WHERE...Coosawattee River near Ellijay.

* WHEN...Until this evening.

* IMPACTS...At 10 feet, Moderate flooding begins. Flood water 
  surrounds the American Legion Post 82 on Legion Road...and affects 
  the Georgia Power Substation next to the Post.  Significant 
  flooding expands over the Harold Hefner River Park...including the 
  athletic fields and walking trail.

* ADDITIONAL DETAILS...
  - At 9:45 AM EDT Monday the stage was 9.7 feet and rising.
  - Forecast...The river is expected to rise to a crest of 10.0
    feet late this morning. It will then fall below flood stage
    late this afternoon.
  - Flood stage is 8 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3469 8457 3470 8452 3472 8449 3471 8446
      3465 8448 3464 8457


$$
605 
WGUS82 KFFC 072023
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
423 PM EDT Mon Apr 7 2025

...The Flood Warning is cancelled for the following rivers in 
Georgia...

  Coosawattee River near Ellijay affecting Gilmer County.

GAC123-072130-
/O.CAN.KFFC.FL.W.0090.000000T0000Z-250407T2023Z/
/ELIG1.2.ER.250407T1105Z.250407T1430Z.250407T1739Z.UU/
423 PM EDT Mon Apr 7 2025

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Coosawattee River near Ellijay.

* ADDITIONAL DETAILS...
  - At 3:45 PM EDT Monday the stage was 6.5 feet.
  - Forecast...The river is expected to fall to 5.3 feet this
    evening.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3469 8457 3470 8452 3472 8449 3471 8446
      3465 8448 3464 8457


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Apr 7, 4:14 AM EDT, 2 hours 2 minutes earlier.

Area forecast discussion, Apr 7, 4:14 AM EDT, 2 hours 2 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
414 AM EDT Mon Apr 7 2025

...Morning Area Forecast Discussion...

.SHORT TERM...
(Today through Tuesday)
Issued at 330 AM EDT Mon Apr 7 2025

Current radar loop shows a line of showers and thunderstorms
extending from the LA/AL Gulf coast, across GA, up into the Mid
Atlantic, and over the New England states. This frontal boundary
has currently stalled between the ATL and MCN areas with showers
and isolated thunderstorms training northward across the state.
We have see 2 to 3 inches across the CWA from this system and we
are looking for another 1 to 2 inches today. We have seen a few
creeks and rivers respond to this amount of precipitation but we
have not have much in the way of flash flooding. Will still keep a
close eye on things today with the anticipated precipitation
still to come. Will also continue the current Flood Watch with it
expiring around 8pm this evening. The models are in very good
agreement showing this boundary staying fairly stationary this
morning then beginning to push south and east this afternoon,
finally exiting the area late tonight. We could still see some
isolated severe storms across east central portions of the state
today before this front exits the area but instability indices
are lacking. The best location for severe storms today will be
along and south of a Cordele to Augusta line. This meshes well
with the current slight risk area SPC has drawn over the region.
Once this front exits the area, a much drier and cooler airmass
will begin to move in across the area. High temps today will be
mainly in the 60s and 70s with some 50s across North GA and some
80s across SE portions of the CWA. The cooler airmass begins to
push into North GA this evening with lows expected in the upper
30s to near 50. High temps Tuesday will only get up into the 50s
and 60s but the cold temps really move in Tues night. We will see
near freezing temps across north and portions of west GA Wed
morning.

01

&&

.LONG TERM...
(Tuesday night through Sunday)
Issued at 330 AM EDT Mon Apr 7 2025

Cold air advection will continue Tuesday night into Wednesday
morning within northwesterly low level flow and an Arctic surface
high pressure moving through the Midwest. Clear skies and light
winds will furthermore aid in radiational cooling. Temperatures on
Wednesday morning will be the coolest we've seen in a few weeks,
with lows forecast to drop into the low to mid 30s in areas north of
I-85. Areas to the south of I-85 are forecast to see low
temperatures mainly in the upper 30s to low 40s. The coldest
locations in north and west Georgia will likely see development of
at least patchy front, warranting the issuance of a Frost Advisory
in a coming forecast package. A Freeze Warning may furthermore in
locations in the far northwest and higher elevations where
temperatures could approach or drop below 32 degrees. onsultation
will be had with the state climatologist as to whether or not the
mountain areas have begun the growing season, which will dictate the
need for products in those counties, as well.

On Wednesday, the center of the surface high will become positioned
to the northeast of the forecast area, at which point the low level
winds will shift to the southeast. This will bring an end to the CAA
regime, and the airmass will begin to moderate with plenty of
sunshine. Highs on Wednesday will be about 3-5 degrees below
climatological normals, in the 60s in north Georgia and low 70s in
central Georgia. On Thursday, a mid-level trough and associated
surface low will move from the upper Great Plains into the lower
Midwest. A cold front extending from the low will bring a return of
showers and thunderstorms to far north Georgia by Thursday
afternoon. By this time, dewpoints will have struggled to get back
above 50, even with increasing southwesterly low level flow. Because
of this, instability appears that it will be quite limited ahead of
the frontal boundary. With SBCAPE values generously between 200-400
J/kg in the peak heating hours, isolated thunderstorms will be
possible but the severe threat is expected to be limited.

As the trough continues to deepen Thursday night into Friday, it
will advance the front and associated precipitation southeastward
through the area. With marginal instability once again, scattered
showers and isolated thunderstorms will linger on Friday, coming to
an end by Friday night. By early Saturday, the aforementioned trough
will become cut off from the jet well to the north, positioning
Georgia underneath northwesterly flow on the back side as it
meanders to the east. In the event this occurs, it will promote
pleasant weather this weekend, with cool temperatures and mostly
clear skies on Saturday and Sunday.

King

&&

.AVIATION...
(06Z TAFS)
Issued at 140 AM EDT Mon Apr 7 2025
The frontal boundary laying across the state is bringing continued
showers and thunderstorms to the region. The main line has stalled
between ATL & MCN and will stay there through daybreak. Ceilings
expected in the MVFR and IFR range with precipitation expected
through 18z-20z. Will see ceilings lift later this afternoon into
the evening hours and becoming clear after 04z Tue. Winds are
mainly out of the SW but will turn to the West around daybreak
then to the NW this afternoon. Will see wind speeds stay in the
7-14kt range through the period.

//ATL Confidence...06Z Update...
Confidence medium to high on all elements

01

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          69  43  65  39 /  90  10   0   0
Atlanta         67  44  61  40 /  80  10   0   0
Blairsville     64  36  56  31 /  60   0   0   0
Cartersville    64  40  59  34 /  50  10   0   0
Columbus        69  44  67  39 /  90  10   0   0
Gainesville     67  44  62  40 /  70   0   0   0
Macon           72  45  67  41 / 100  30   0   0
Rome            63  40  60  33 /  40   0   0   0
Peachtree City  67  42  63  36 /  90  10   0   0
Vidalia         83  50  71  47 /  90  70   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Flood Watch through this evening for GAZ001>009-011>016-019>025-
027-030>038-041>050-052>061-066>073-078>084-089>095-102>104.

&&

SHORT TERM...01
LONG TERM....King
AVIATION...01
Hazardous weather outlook, Apr 7, 6:04 AM EDT, 12 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
604 AM EDT Mon Apr 7 2025

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-081015-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
604 AM EDT Mon Apr 7 2025

This Hazardous Weather Outlook is for north and central Georgia.

.DAY ONE...Today and Tonight...

Thunderstorms are expected across central and east Georgia through
this afternoon. Some storms could become strong to severe,
capable of producing damaging winds, locally heavy rainfall, and
frequent lightning. A brief tornado also cannot be ruled out.

A Flood Watch is in effect through 8 PM this evening across north
and portions of central Georgia due to periods of heavy rainfall
and the potential for flash flooding.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Frost and freeze concerns may develop across portions of north
Georgia Tuesday night into Wednesday morning.

Isolated to scattered thunderstorms will be possible across north
and central Georgia on Thursday and Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta. Please relay any information about observed
severe weather to the NWS.

In the hours before

Special weather statement, Apr 7, 12:49 AM EDT, 5 hours 27 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1249 AM EDT Mon Apr 7 2025

GAZ080-091-092-070515-
Schley GA-Taylor GA-Marion GA-
1249 AM EDT Mon Apr 7 2025

...A strong thunderstorm will impact portions of northeastern Marion,
northwestern Schley and southwestern Taylor Counties through 115 AM
EDT...

At 1249 AM EDT, National Weather Service doppler radar indicated a
strong thunderstorms over Buena Vista, moving northeast at 30 mph.

HAZARD...Increased chance of a brief tornado.

SOURCE...Radar indicated.

IMPACT...This storm has exhibited localized rotation. A brief
         tornado could quickly form.

Locations impacted include...
Rupert, Charing, Tazewell, Mauk, Butler, and Buena Vista.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

&&

LAT...LON 3232 8450 3236 8455 3259 8435 3255 8422
      3245 8421
TIME...MOT...LOC 0449Z 228DEG 27KT 3235 8451

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 9:56 PM EDTRiver Flood WarningFFCChattooga18 hr
Apr 6, 10:14 PM EDTRiver Flood WarningFFCFayette, Spalding12 hr
Apr 6, 10:18 PM EDTRiver Flood WarningFFCCrawford, Talbot, Taylor, Upson36 hr
Apr 6, 10:25 PM EDTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs66 hr
Apr 6, 11:28 PM EDTSpecial Weather StatementFFCFloyd32 min
Apr 6, 11:41 PM EDTSpecial Weather StatementFFCChattahoochee, Stewart34 min
Apr 6, 11:59 PM EDTTornado WarningFFCChattahoochee, Stewart31 min
Apr 7, 12:21 AM EDTTornado WarningFFCChattahoochee, Marion, Stewart24 min
Apr 7, 12:49 AM EDTSpecial Weather StatementFFCMarion, Taylor26 min
Apr 7, 1:19 AM EDTRiver Flood WarningFFCForsyth119 min
Apr 7, 3:21 AM EDTRiver Flood WarningFFCWhitfield36 hr
Apr 7, 6:18 AM EDTRiver Flood WarningFFCMurray, Whitfield33 hr
Apr 7, 7:20 AM EDTTornado Warning Tornado observedFFCButts, Clayton, Coweta, Fayette, Henry, Meriwether and 2 more40 min
Apr 7, 7:52 AM EDTTornado WarningFFCHenry13 min
Apr 7, 8:02 AM EDTSevere Thunderstorm WarningFFCButts, Henry, Jasper, Morgan, Newton, Walton43 min
Apr 7, 8:18 AM EDTSpecial Weather StatementFFCJackson27 min
Apr 7, 8:20 AM EDTSevere Thunderstorm WarningFFCClarke, Greene, Morgan, Oconee, Oglethorpe, Walton40 min
Apr 7, 8:37 AM EDTSevere Thunderstorm WarningFFCGreene, Hancock, Jasper, Morgan, Putnam33 min
Apr 7, 8:51 AM EDTSevere Thunderstorm WarningFFCCrisp, Dooly, Pulaski, Sumter, Wilcox39 min
Apr 7, 8:57 AM EDTSpecial Weather StatementFFCMadison, Oglethorpe, Taliaferro, Wilkes48 min
Apr 7, 9:30 AM EDTSevere Thunderstorm WarningFFCBleckley, Crisp, Dodge, Dooly, Pulaski, Wilcox35 min
Apr 7, 9:48 AM EDTTornado WarningFFCCrisp, Dodge, Pulaski, Wilcox25 min
Apr 7, 10:00 AM EDTRiver Flood WarningFFCGordon, Murray, Whitfield53 hr
Apr 7, 10:17 AM EDTSpecial Weather StatementFFCGreene, Hancock, Putnam, Taliaferro, Warren, Wilkes43 min
Apr 7, 10:18 AM EDTSpecial Weather StatementFFCDodge27 min
Apr 7, 10:30 AM EDTRiver Flood WarningFFCFloyd28 hr
Apr 7, 11:00 AM EDTSpecial Weather StatementFFCWarren30 min
Apr 7, 11:58 AM EDTSpecial Weather StatementFFCTelfair47 min
Apr 7, 12:43 PM EDTRiver Flood WarningFFCChattahoochee, Muscogee27 hr
Apr 7, 12:46 PM EDTSpecial Weather StatementFFCToombs44 min
Apr 7, 2:00 PM EDTFreeze WatchFFCBartow, Carroll, Catoosa, Chattooga, Cherokee, Dade and 17 more13 hr
Apr 7, 2:50 PM EDTRiver Flood WarningFFCBaldwin, Washington, Wilkinson20 hr
Apr 7, 4:16 PM EDTSpecial Weather StatementFFCLaurens29 min
Apr 7, 5:03 PM EDTSpecial Weather StatementFFCMontgomery, Wheeler42 min
Apr 7, 5:07 PM EDTRiver Flood WarningFFCFloyd41 hr
Apr 7, 5:40 PM EDTRiver Flood WarningFFCJones17 hr

Nearby

River Flood Warnings in Georgia, 2025Every river flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.